Hail, Campbell
- When
- July 5, 12:20 PM MST
- Where
- Campbell County, 9 mi SSE of Weston
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 44.510, -105.260
Wind gusts around 50 mph also broke tree branches.
Thunderstorms became severe over northeastern Campbell County and tracked east through Crook County. The storms produced large hail and wind gusts to 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Thunderstorms became severe over northeastern Campbell County and tracked east through Crook County. The storms produced large hail and wind gusts to 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 5, 10:55 AM MST, 1 hour 25 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 1155 AM MDT Fri Jul 5 2019 .DISCUSSION...(Today Through Thursday) Issued at 351 AM MDT Fri Jul 5 2019 Current surface analysis shows frontal boundary stretched across NE into far southeast WY and northern CO, with low pressure along the boundary over northwest CO. Upper level analysis shows main shortwave ejecting out of British Columbia low is located across western WY and central MT. Upper energy ahead of this wave is starting to moving east of the region now, with showers and isolated storms moving across areas east and southeast of the Black Hills. This activity has diminished in intensity and will exit the area early this morning. Regional radars only showing isolated showers to the west across parts of WY at this time. Skies are mostly cloudy with temps in the 50s and lower 60s. Winds are mostly light and variable, except for some stronger gusts with storms over south central SD. One more day of active weather is expected, though coverage and intensity of storms may not be quite as high as the last couple of days. Frontal boundary will remain south of the forecast area as surface low moves east along it across southeast WY into the NE panhandle. Highs will be on the cool side again, upper 60s and 70s. Upper level shortwave will track east-northeast across WY and MT into the Dakotas today into tonight. Strongest energy with the wave is likely to track across southeast MT into ND and northern SD this afternoon and evening. Will generally keep the highest POPs from far northeast WY and the Black Hills to northwest SD during the PM hours. As far as the severe wx threat is concerned, the best instability will be across the Black Hills area to south central SD later today and this evening, MLCAPE of 1000 to 2000 j/kg, with the most favorable shear across far southern SD in closer vicinity to the boundary. Though not quite as significant as yesterday, these are more than sufficient for potential severe storms with large hail and strong wind gusts, especially with the stronger forcing aloft. Timing looks to mainly be from mid afternoon through mid evening from northeast WY to much of western and south central SD. Some of the latest convective models are showing the potential for a few discrete supercells developing in the afternoon, with the potential for a line of storms by evening across parts of western SD. The threat for a tornado looks rather low, but cannot rule it out with the forecast shear from northeast WY to southwest SD. Activity should diminish in intensity and exit overnight as the shortwave moves east-northeast of the region, with temps dropping into the 50s and lower 60s by Sat morning. The weekend will be drier and eventually warmer, especially by Sunday, as weak ridging tries to develop over the high plains. Thunderstorm activity should generally be isolated to widely scattered each day, with Sunday potentially the drier day of the two. However, any storms that develop have the potential to be on the stronger side later in the day as forecast instability remains on the high side. Shear looks to be less favorable for supercells, but sufficient CAPE would support at least the potential for strong to marginally severe storms if they develop. A more seasonable pattern looks to develop for much of next week as Pacific NW upper low dissipates and an area of high pressure aloft eventually develops over the central US. This will bring temps closer to average for the first half of the week, with near to above average temps more likely toward the end of the week. Some thunderstorms are possible early in the week as the pattern transitions, but a mostly dry pattern could develop toward the end of the week if the high builds far enough north across the Plains. && .AVIATION...(For the 18Z TAFS Through 18Z Saturday) Issued At 1150 AM MDT Fri Jul 5 2019 VFR to MVFR ceilings can be expected this afternoon. Thunderstorms will move across the area from west to east this afternoon and evening, possibly impacting KGCC early this afternoon, and KRAP late this afternoon. Winds will back NE behind a surface trough this evening, likely supporting MVFR cigs across western SD overnight in upslope flow. && .HYDROLOGY... Issued at 351 AM MDT Fri Jul 5 2019 Some creeks and rivers continue to run high after the last few days of rainfall across northeast WY and western SD, especially across southern portions of northeast WY to south central SD. Minor flooding is still expected across parts of the White River over the next few days as water from its tributaries flow in. Locally heavy rainfall is possible with stronger storms this afternoon and evening, especially from the Black Hills to northwest SD. A drier pattern will gradually develop over the weekend into early next week. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...26 AVIATION...15 HYDROLOGY...26
Hazardous Weather Outlook National Weather Service Rapid City SD 556 AM MDT Fri Jul 5 2019 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-061200- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 556 AM MDT Fri Jul 5 2019 /656 AM CDT Fri Jul 5 2019/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...TODAY AND TONIGHT There is a chance of thunderstorms today. A few storms may be strong to severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of showers and thunderstorms each day. Severe thunderstorms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
1200 PM MDT FRI JUL 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM HEAVY RAIN LEAD 44.35N 103.77W
07/04/2019 M0.66 INCH LAWRENCE SD PUBLIC
0950 AM HEAVY RAIN 1 S RENO JUNCTION 43.75N 105.48W
07/04/2019 M0.96 INCH CAMPBELL WY PUBLIC
1016 AM HEAVY RAIN 1 ENE ROCHFORD 44.13N 103.71W
07/04/2019 M0.70 INCH PENNINGTON SD PUBLIC
FELL IN 30 MINUTES
1048 AM HEAVY RAIN 3 NNE JOHNSON SIDING 44.13N 103.42W
07/04/2019 M1.29 INCH PENNINGTON SD TRAINED SPOTTER
1127 AM HEAVY RAIN 1 WNW HOOVER 45.11N 103.28W
07/04/2019 M0.75 INCH BUTTE SD CO-OP OBSERVER
0155 PM FLOOD 3 S SWETT 43.13N 101.95W
07/04/2019 BENNETT SD EMERGENCY MNGR
1 ROAD WASHED OUT NEAR 208TH AVE AND 295TH ST. LITTLE
WHITE RIVER RISING QUICKLY.
0358 PM HAIL 6 W OSHOTO 44.60N 105.07W
07/04/2019 E1.75 INCH CROOK WY PUBLIC
0452 PM HAIL 2 S HULETT 44.65N 104.60W
07/04/2019 E1.00 INCH CROOK WY PUBLIC
0515 PM TSTM WND GST 14 W WRIGHT 43.75N 105.78W
07/04/2019 E60 MPH CAMPBELL WY TRAINED SPOTTER
RAIN OVER THE LAST 24 HOURS
0515 PM HEAVY RAIN 14 W WRIGHT 43.75N 105.78W
07/04/2019 M3.00 INCH CAMPBELL WY TRAINED SPOTTER
RAIN OVER THE LAST 24 HOURS
0536 PM HAIL 1 S BELLE FOURCHE 44.66N 103.85W
07/04/2019 E0.75 INCH BUTTE SD SOCIAL MEDIA
0645 PM HAIL 2 E STURGIS 44.41N 103.47W
07/04/2019 E1.00 INCH MEADE SD STORM CHASER
0655 PM TSTM WND GST 25 ESE WRIGHT 43.55N 105.09W
07/04/2019 M71 MPH CAMPBELL WY MESONET
TIME ESTIMATED USING RADAR
0714 PM HEAVY RAIN STURGIS 44.41N 103.51W
07/04/2019 M0.80 INCH MEADE SD TRAINED SPOTTER
IN 1 HOUR
0745 PM TSTM WND GST 9 SSW CLARETON 43.58N 104.74W
07/04/2019 E60 MPH WESTON WY TRAINED SPOTTER
0755 PM TSTM WND GST 6 WNW DOWNTOWN NEWCASTL 43.88N 104.31W
07/04/2019 M69 MPH WESTON WY AWOS
0801 PM HEAVY RAIN 1 E WRIGHT 43.75N 105.48W
07/04/2019 M1.04 INCH CAMPBELL WY PUBLIC
0830 PM TSTM WND DMG ROCHFORD 44.12N 103.72W
07/04/2019 PENNINGTON SD TRAINED SPOTTER
TREES BROKEN AND UPROOTED
0848 PM FLOOD ROCHFORD 44.12N 103.72W
07/04/2019 PENNINGTON SD FIRE DEPT/RESCUE
RAPID CREEK OUT OF IT'S BANKS IN ROCHFORD.
0848 PM TSTM WND GST ROCHFORD 44.12N 103.72W
07/04/2019 E60 MPH PENNINGTON SD FIRE DEPT/RESCUE
RAPID CREEK OUT OF IT'S BANKS IN ROCHFORD.
0900 PM HAIL 4 S DOWNTOWN RAPID CITY 44.02N 103.24W
07/04/2019 M2.00 INCH PENNINGTON SD NWS EMPLOYEE
0900 PM FLASH FLOOD DWTN RAPID CITY 44.08N 103.23W
07/04/2019 PENNINGTON SD FIRE DEPT/RESCUE
MULTIPLE VEHICLES STALLED ON AREA ROADS DUE TO
FLOODING. SEVERAL WATER RESCUES PERFORMED.
0900 PM FLASH FLOOD GALENA 44.33N 103.65W
07/04/2019 LAWRENCE SD LAW ENFORCEMENT
LANDSLIDE ON GALENA ROAD WITH CULVERTS ALSO WASHED OUT.
PORTION OF YELLOW CREEK ROAD WASHED OUT.
0905 PM HAIL 3 ESE DWTN RAPID CITY 44.06N 103.17W
07/04/2019 M1.00 INCH PENNINGTON SD TRAINED SPOTTER
0905 PM TSTM WND GST 4 S DOWNTOWN RAPID CITY 44.02N 103.24W
07/04/2019 M53 MPH PENNINGTON SD NWS EMPLOYEE
0906 PM TSTM WND GST RAPID CITY AIRPORT 44.05N 103.06W
07/04/2019 M62 MPH PENNINGTON SD ASOS
0909 PM TSTM WND GST 1 E DOWNTOWN RAPID CITY 44.07N 103.21W
07/04/2019 M52 MPH PENNINGTON SD OFFICIAL NWS OBS
1005 PM TSTM WND GST 8 S WALL 43.88N 102.24W
07/04/2019 M70 MPH PENNINGTON SD MESONET
TIME ESTIMATED FROM RADAR
1014 PM TSTM WND GST WALL 43.99N 102.24W
07/04/2019 E65 MPH PENNINGTON SD TRAINED SPOTTER
1038 PM TSTM WND GST 4 E CACTUS FLAT 43.84N 101.82W
07/04/2019 M79 MPH JACKSON SD TRAINED SPOTTER
1045 PM TSTM WND GST 3 E PHILIP 44.05N 101.60W
07/04/2019 M79 MPH HAAKON SD ASOS
1052 PM FLASH FLOOD STURGIS 44.41N 103.51W
07/04/2019 MEADE SD BROADCAST MEDIA
FAST MOVING WATER OVER THE ROADS ON THE WEST SIDE OF
STURGIS. AT WOODLAND PARK, LOTS OF DEBRIS CLOGGING
CULVERTS AND BACKED UP AGAINST GUARD RAILS
1100 PM FLASH FLOOD STURGIS 44.41N 103.51W
07/04/2019 MEADE SD EMERGENCY MNGR
7TH STREET CLOSED DUE TO WATER OVER THE ROAD. WATER
FLOWING OVER HIGHWAY 34 BETWEEN STURGIS AND FORT MEADE.
DEBRIS FLOWING DOWN BEAR BUTTE CREEK.
1119 PM TSTM WND GST 9 ENE BELVIDERE 43.90N 101.10W
07/04/2019 M55 MPH JACKSON SD TRAINED SPOTTER
1124 PM TSTM WND GST 1 NE MIDLAND 44.08N 101.14W
07/04/2019 E65 MPH HAAKON SD TRAINED SPOTTER
1124 PM TSTM WND GST 1 NE MIDLAND 44.08N 101.14W
07/04/2019 M104 MPH HAAKON SD TRAINED SPOTTER
LOTS OF TREES DAMAGED, BRANCHES BROKEN, POWER LINES
DOWN.
1124 PM TSTM WND DMG 1 NE MIDLAND 44.08N 101.14W
07/04/2019 HAAKON SD TRAINED SPOTTER
LOTS OF TREES DAMAGED, BRANCHES BROKEN, POWER LINES
DOWN.
0515 AM HEAVY RAIN 7 WSW FOLSOM 43.80N 102.99W
07/05/2019 M1.33 INCH CUSTER SD COCORAHS
RAINFALL LAST 24 HOURS.
0610 AM HEAVY RAIN 1 ESE DWTN RAPID CITY 44.08N 103.21W
07/05/2019 M2.03 INCH PENNINGTON SD OFFICIAL NWS OBS
RAINFALL TOTAL YESTERDAY
0613 AM HEAVY RAIN 3 WNW KADOKA 43.85N 101.56W
07/05/2019 M1.00 INCH JACKSON SD COCORAHS
RAINFALL LAST 24 HOURS.
0630 AM HEAVY RAIN 4 NE ROCKERVILLE 44.00N 103.31W
07/05/2019 M1.74 INCH PENNINGTON SD COCORAHS
RAINFALL LAST 24 HOURS.
0630 AM HEAVY RAIN 1 NE DWTN RAPID CITY 44.10N 103.21W
07/05/2019 M2.32 INCH PENNINGTON SD COCORAHS
RAINFALL LAST 24 HOURS.
0645 AM HEAVY RAIN 7 NE SMITHWICK 43.37N 103.14W
07/05/2019 M1.45 INCH FALL RIVER SD COCORAHS
RAINFALL LAST 24 HOURS.
0645 AM HEAVY RAIN 6 SSW MYSTIC 44.00N 103.71W
07/05/2019 M1.18 INCH PENNINGTON SD COCORAHS
RAINFALL LAST 24 HOURS.
0700 AM HEAVY RAIN 5 ESE DWTN RAPID CITY 44.05N 103.13W
07/05/2019 M2.68 INCH PENNINGTON SD COCORAHS
0700 AM HEAVY RAIN 5 ESE PIEDMONT 44.21N 103.30W
07/05/2019 M2.79 INCH MEADE SD COCORAHS
0700 AM HEAVY RAIN 4 NE DWTN RAPID CITY 44.12N 103.18W
07/05/2019 M2.32 INCH PENNINGTON SD COCORAHS
0700 AM HEAVY RAIN 3 WNW DWTN RAPID CITY 44.10N 103.29W
07/05/2019 M2.20 INCH PENNINGTON SD COCORAHS
0700 AM HEAVY RAIN 2 SSE DWTN RAPID CITY 44.05N 103.21W
07/05/2019 M2.12 INCH PENNINGTON SD COCORAHS
0700 AM HEAVY RAIN 3 WNW DWTN RAPID CITY 44.09N 103.27W
07/05/2019 M1.99 INCH PENNINGTON SD COCORAHS
0700 AM HEAVY RAIN 5 SW DWTN RAPID CITY 44.03N 103.30W
07/05/2019 M1.91 INCH PENNINGTON SD COCORAHS
0700 AM HEAVY RAIN 6 ESE BOX ELDER 44.09N 102.96W
07/05/2019 M1.75 INCH PENNINGTON SD COCORAHS
0700 AM HEAVY RAIN 6 SW DWTN RAPID CITY 44.02N 103.32W
07/05/2019 M1.74 INCH PENNINGTON SD COCORAHS
0700 AM HEAVY RAIN 7 W DWTN RAPID CITY 44.08N 103.37W
07/05/2019 M1.49 INCH PENNINGTON SD COCORAHS
0700 AM HEAVY RAIN TILFORD 44.30N 103.43W
07/05/2019 M1.50 INCH MEADE SD COCORAHS
0700 AM HEAVY RAIN 12 SE BUFFALO GAP 43.37N 103.14W
07/05/2019 M1.45 INCH FALL RIVER SD COCORAHS
0700 AM HEAVY RAIN 22 SSW WASTA 43.78N 102.61W
07/05/2019 M1.37 INCH PENNINGTON SD COCORAHS
0700 AM HEAVY RAIN 2 ENE MIDLAND 44.08N 101.12W
07/05/2019 M1.35 INCH HAAKON SD COCORAHS
0700 AM HEAVY RAIN 10 ESE HERMOSA 43.78N 103.00W
07/05/2019 M1.33 INCH CUSTER SD COCORAHS
0700 AM HEAVY RAIN HOT SPRINGS 43.43N 103.48W
07/05/2019 M1.30 INCH FALL RIVER SD COCORAHS
0700 AM HEAVY RAIN 6 NNE DWTN RAPID CITY 44.16N 103.18W
07/05/2019 M1.29 INCH MEADE SD COCORAHS
0700 AM HEAVY RAIN 8 WNW HILL CITY 43.98N 103.73W
07/05/2019 M1.18 INCH PENNINGTON SD COCORAHS
0700 AM HEAVY RAIN 1 E WINNER 43.37N 99.83W
07/05/2019 M1.07 INCH TRIPP SD COCORAHS
0700 AM HEAVY RAIN 10 WNW DWTN RAPID CITY 44.13N 103.40W
07/05/2019 M1.06 INCH PENNINGTON SD COCORAHS
0700 AM HEAVY RAIN 3 NNW LEAD 44.39N 103.79W
07/05/2019 M1.04 INCH LAWRENCE SD COCORAHS
0700 AM HEAVY RAIN 3 WNW KADOKA 43.85N 101.56W
07/05/2019 M1.00 INCH JACKSON SD COCORAHS
0700 AM HEAVY RAIN 4 W HOT SPRINGS 43.43N 103.56W
07/05/2019 M0.96 INCH FALL RIVER SD COCORAHS
0700 AM HEAVY RAIN 3 SE PHILIP 44.02N 101.63W
07/05/2019 M0.93 INCH HAAKON SD COCORAHS
0700 AM HEAVY RAIN 7 ENE NEWELL 44.75N 103.29W
07/05/2019 M0.88 INCH BUTTE SD COCORAHS
0700 AM HEAVY RAIN 7 NNE BATESLAND 43.23N 102.05W
07/05/2019 M0.84 INCH BENNETT SD COCORAHS
0700 AM HEAVY RAIN 14 ENE MARTIN 43.25N 101.47W
07/05/2019 M0.83 INCH BENNETT SD COCORAHS
0700 AM HEAVY RAIN 2 SSW NORRIS 43.44N 101.22W
07/05/2019 M0.83 INCH MELLETTE SD COCORAHS
0700 AM HEAVY RAIN HERMOSA 43.84N 103.19W
07/05/2019 M0.81 INCH CUSTER SD COCORAHS
0700 AM HEAVY RAIN 4 SSW HILL CITY 43.87N 103.61W
07/05/2019 M0.70 INCH PENNINGTON SD COCORAHS
0700 AM HEAVY RAIN VALE 44.62N 103.40W
07/05/2019 M0.66 INCH BUTTE SD COCORAHS
0700 AM HEAVY RAIN 4 NNW WHITEWOOD 44.52N 103.67W
07/05/2019 M0.51 INCH LAWRENCE SD COCORAHS
0700 AM HEAVY RAIN 1 SSE BELLE FOURCHE 44.66N 103.84W
07/05/2019 M0.66 INCH BUTTE SD COCORAHS
0700 AM HEAVY RAIN 20 SSE BISON 45.25N 102.31W
07/05/2019 M0.51 INCH PERKINS SD COCORAHS
0700 AM HEAVY RAIN 10 NNW WINNER 43.51N 99.94W
07/05/2019 M0.66 INCH TRIPP SD COCORAHS
0700 AM HEAVY RAIN 15 SSE BELVIDERE 43.63N 101.16W
07/05/2019 M0.64 INCH MELLETTE SD COCORAHS
0700 AM HEAVY RAIN 14 SSE MISSION 43.12N 100.55W
07/05/2019 M0.64 INCH TODD SD COCORAHS
0700 AM HEAVY RAIN 17 NW WHITE RIVER 43.74N 100.99W
07/05/2019 M0.59 INCH MELLETTE SD COCORAHS
0700 AM HEAVY RAIN 24 SW BISON 45.28N 102.81W
07/05/2019 M0.56 INCH PERKINS SD COCORAHS
0700 AM HEAVY RAIN 7 NNW DWTN SPEARFISH 44.59N 103.91W
07/05/2019 M0.55 INCH LAWRENCE SD COCORAHS
0700 AM HEAVY RAIN 36 W FAITH 45.01N 102.77W
07/05/2019 M0.55 INCH MEADE SD COCORAHS
0700 AM HEAVY RAIN 13 ENE WHITE RIVER 43.64N 100.51W
07/05/2019 M0.53 INCH MELLETTE SD COCORAHS
0753 AM HEAVY RAIN HILL CITY 43.93N 103.58W
07/05/2019 M0.84 INCH PENNINGTON SD NWS EMPLOYEE
0800 AM FLOOD 2 N ARDMORE 43.05N 103.66W
07/05/2019 FALL RIVER SD LAW ENFORCEMENT
HWY 71 CLOSED NEAR 471 WATER RUNNING OVER THE ROADWAY
0836 AM HEAVY RAIN 2 E COTTONWOOD 43.96N 101.86W
07/05/2019 M1.23 INCH JACKSON SD CO-OP OBSERVER
0836 AM HEAVY RAIN 5 E ELM SPRINGS 44.32N 102.42W
07/05/2019 M1.07 INCH MEADE SD CO-OP OBSERVER
0837 AM HEAVY RAIN HILL CITY 43.94N 103.57W
07/05/2019 M1.09 INCH PENNINGTON SD CO-OP OBSERVER
0838 AM HEAVY RAIN 3 ENE KYLE 43.44N 102.14W
07/05/2019 M0.96 INCH OGLALA LAKOTA SD CO-OP OBSERVER
0838 AM HEAVY RAIN 2 W OPAL 44.89N 102.49W
07/05/2019 M0.50 INCH MEADE SD CO-OP OBSERVER
0839 AM HEAVY RAIN 7 E LAKEVIEW 43.11N 100.61W
07/05/2019 M1.06 INCH TODD SD CO-OP OBSERVER
0839 AM HEAVY RAIN MOUNT RUSHMORE 43.88N 103.46W
07/05/2019 M1.31 INCH PENNINGTON SD CO-OP OBSERVER
0840 AM HEAVY RAIN ORAL 43.40N 103.27W
07/05/2019 M1.36 INCH FALL RIVER SD CO-OP OBSERVER
0841 AM HEAVY RAIN 1 ESE PACTOLA RESERVOIR 44.06N 103.48W
07/05/2019 M0.88 INCH PENNINGTON SD CO-OP OBSERVER
0841 AM HEAVY RAIN 4 NW DOWNTOWN RAPID CIT 44.11N 103.28W
07/05/2019 M1.91 INCH PENNINGTON SD CO-OP OBSERVER
0843 AM HEAVY RAIN RED OWL 44.70N 102.55W
07/05/2019 M0.90 INCH MEADE SD CO-OP OBSERVER
1010 AM HEAVY RAIN STURGIS 44.41N 103.51W
07/05/2019 M5.25 INCH MEADE SD BROADCAST MEDIA
1047 AM FLOOD 5 SE DWTN RAPID CITY 44.03N 103.15W
07/05/2019 PENNINGTON SD PUBLIC
RAPID CREEK OUT OF ITS BANKS NEAR THE WATER TREATMENT
PLANT
&&
BUNKERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1216 PM MDT FRI JUL 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM FLOOD 1 ESE DWTN RAPID CITY 44.08N 103.21W
07/04/2019 PENNINGTON SD PUBLIC
EAST ST. PATRICK STREET INUNDATED WITH STANDING WATER.
NUMEROUS CARS STALLED AND STUCK NEAR THE SCHOOL OF MINES
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1227 PM MDT FRI JUL 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 E PIEDMONT 44.23N 103.35W
07/05/2019 M2.77 INCH MEADE SD PUBLIC
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1228 PM MDT FRI JUL 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM HEAVY RAIN SMITHWICK 43.30N 103.22W
07/05/2019 M5.00 INCH FALL RIVER SD PUBLIC
&&
MEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1247 PM MDT FRI JUL 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM FLASH FLOOD 1 NNW STURGIS 44.42N 103.52W
07/04/2019 MEADE SD EMERGENCY MNGR
BEAR BUTTE CREEK OVER 7TH STREET BRIDGE.
1144 PM FLASH FLOOD 1 NNW STURGIS 44.42N 103.52W
07/04/2019 MEADE SD EMERGENCY MNGR
7TH STREET IN STURGIS AT BEAR BUTTE CREEK UNDERWATER.
0111 AM FLASH FLOOD 1 NE STURGIS 44.42N 103.50W
07/05/2019 MEADE SD SOCIAL MEDIA
WATER COVERED SLY STREET CROSSING AT BEAR BUTTE CREEK.
0549 AM FLOOD 1 ENE STURGIS 44.42N 103.50W
07/05/2019 MEADE SD SOCIAL MEDIA
WATER INNUNDATED CITY PARK IN STURGIS
0945 AM FLOOD 1 E STURGIS 44.41N 103.49W
07/05/2019 MEADE SD EMERGENCY MNGR
WATER AND DEBRIS OVER HIGHWAY 34.
&&
MLSSpecial Weather Statement National Weather Service Rapid City SD 112 PM MDT Fri Jul 5 2019 SDZ024-025-072-073-052000- Northern Black Hills SD-Northern Foot Hills SD- Southern Meade Co Plains SD-Sturgis/Piedmont Foot Hills SD- 112 PM MDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEADE AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL 200 PM MDT... At 112 PM MDT, Doppler radar was tracking a strong thunderstorm 3 miles east of Galena, or 7 miles southwest of Sturgis, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sturgis, Summerset, Piedmont, Galena, Tilford, Dalton Lake, Fort Meade and Apple Springs. This includes Interstate 90 in South Dakota between Mile Markers 31 and 49. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4422 10368 4441 10365 4445 10323 4418 10323 TIME...MOT...LOC 1912Z 268DEG 12KT 4432 10358 Rudge
The Rapid City radar (KUDX), 198 km away, was scanning. The volume nearest the first event began at 19:21 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Wind gusts around 50 mph also broke tree branches.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2019Every state in 2019This day in weather historyWarnings in Wyoming, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837466, 837470, 837471, 837474.